Skip to Main content Skip to Navigation

Antithymocyte globulin-induced hemolytic anemia and thrombocytopenia after kidney transplantation

Abstract : Antithymocyte globulin is the most widely used lymphocyte-depleting treatment in kidney transplantation. In spite of the frequency of side effects, including anemia and thrombocytopenia, their pathophysiological mechanisms are not clearly established. Here, we report the case of a 21-year-old patient who had a first kidney transplantation and received induction immunosuppressive therapy by thymoglobulin. Immediately after kidney transplantation, he developed a severe hemolytic anemia and thrombocytopenia with a subsequent perirenal hematoma, which lead to a second surgical procedure and a transfer to the intensive care unit. Our patients' anemia and thrombocytopenia had heteroimmune characteristics, and thymoglobulin therapy was suspected to be the cause, via an interaction with a common Fc-receptor epitope in the different cell lines.
Complete list of metadatas

https://www.hal.inserm.fr/inserm-02454015
Contributor : Dominique Guerrot <>
Submitted on : Friday, January 24, 2020 - 10:57:37 AM
Last modification on : Saturday, January 25, 2020 - 1:26:27 AM

Identifiers

Collections

Citation

T de Nattes, L Lelandais, I Etienne, C Laurent, Dominique Guerrot, et al.. Antithymocyte globulin-induced hemolytic anemia and thrombocytopenia after kidney transplantation. Immunotherapy, Future Medicine, 2018, 10 (9), pp.737-742. ⟨10.2217/imt-2017-0135⟩. ⟨inserm-02454015⟩

Share

Metrics

Record views

24